Submitted by Dr T on December 9, 2010 – 7:09pm
I am a 63 year old man who vigorously exercises at the gym 3 to 5 days a week. I have been taking statin medication for many years for high cholesterol with good response. My internist has, of course, monitored liver function and CK routinely and results have always been WNL. However, just last week the CK came back at 3,000. My doc says the normal level is 200, and instructed me to stop taking the statin immediately — specifically, Zocor, 40 mg hs. He will draw blood in two weeks for another CK reading. My question is this: what significance is there, if any, that I have experienced no symptoms such as muscle pain, tingling, or fatigue in spite of the creatine elevation? Thank you.
A sudden change in liver enzymes is definitely a reason to stop Zocor or any other statin. The other reason for liver abnormalities could be acute viral hepatitis. You may want to talk to your doctor about this if your blood test doesn’t improve with Zocor stopped. The other side effects may occur independent of this. Statin side effects may be a major problem with their use and need to be weighed against the benefits of lowering your cholesterol.
Read more here:
Hope this helps,